Document Detail

Tetramine poisoning.
MedLine Citation:
PMID:  16340030     Owner:  NLM     Status:  MEDLINE    
We report on two patients who presented with status epilepticus due to ingestion of rat poison containing tetramine. Both had eaten the same meal, subsequently presumed to be the source of the poison. Physical examination and investigation were unremarkable and diagnosis was based on patient history. Seizures were ultimately controlled with ketamine, after unsuccessful attempt of benzodiazepine and sodium thiopentone. One week after poisoning, both patients underwent one session of high-volume haemofiltration followed by charcoal haemoperfusion to eliminate the toxin from the body. Plasma tetramine levels then decreased from 0.95 microgram/mL to 0.35 microgram/mL and from 0.53 microgram/mL to 0.40 microgram/mL, respectively.
C M Chau; A K H Leung; I K S Tan
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Hong Kong medical journal = Xianggang yi xue za zhi / Hong Kong Academy of Medicine     Volume:  11     ISSN:  1024-2708     ISO Abbreviation:  Hong Kong Med J     Publication Date:  2005 Dec 
Date Detail:
Created Date:  2005-12-12     Completed Date:  2006-08-31     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9512509     Medline TA:  Hong Kong Med J     Country:  China    
Other Details:
Languages:  eng     Pagination:  511-4     Citation Subset:  IM    
Intensive Care Unit, North District Hospital, Sheung Shui, Hong Kong.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Anticonvulsants / therapeutic use
Bridged Compounds / poisoning*
Hong Kong
Poisoning / complications,  diagnosis*,  therapy*
Rodenticides / poisoning*
Status Epilepticus / etiology
Reg. No./Substance:
0/Anticonvulsants; 0/Bridged Compounds; 0/Rodenticides; 80-12-6/tetramethylenedisulfotetramine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  A case of tetramine poisoning: a lethal rodenticide.
Next Document:  Acute anticholinergic poisoning in children.